MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT316
Medical Device Problem Codes Gas/Air Leak (2946); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in china reported on behalf of a healthcare facility that the opt316 optiflow junior nasal cannula was leaking air during use.It was further reported that the tubing of the nasal cannula was damaged at the connector (swivel grip) end.There was no reported patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject device, opt316 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photography provided by the distributor and our knowledge of the product.Results: evaluation of the provided photography confirmed that both tubes were stretched and torn at the connector (swivel grip) end.Additionally, it was observed that part of the connector (swivel grip) was missing.The distributor reported that the subject device was connected to an rt329 single limb infant breathing circuit kit.Conclusion: based on the evaluation of photography provided, and our knowledge of the product, it is most likely that the reported event resulted from the cannula being subjected to excessive force.The missing part in the connector may have been removed to enable connection to a breathing circuit other than the one recommended in the user instructions.As part of the manufacturing process, all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails specifications is discarded.In addition, representative samples from each batch are functionally tested to assess retention strength between the assembled components.If there are any failures the entire batch is quarantined for further investigation.The user instructions which accompany the optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "ensure that all connections are secure dung use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." - "do not stretch or crush tube." the subject device is intended to be used with f&p rt330 optiflow¿ junior breathing circuit kit when used with mr850 heated humidifier.
 
Event or Problem Description

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key24186128
Report Number9611451-2026-00365
Device Sequence Number18529282
Product Code BTT
UDI-Device Identifier09420012432292
UDI-Public(01)09420012432292(10)2103683369(11)250320(17)280320
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT316
Device Catalogue NumberOPT316
Device Lot Number2103683369
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MR850 - F&P RESPIRATORY HUMIDIFIER; MR850 - F&P RESPIRATORY HUMIDIFIER; RT329 - F&P SINGLE LIMB INFANT BREATHING CIRCUIT; RT329 - F&P SINGLE LIMB INFANT BREATHING CIRCUIT
Patient SexUnknown